MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; PUMP, INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; PUMP, INFUSION
Model Number 903-00037
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
The medwatch report #mw5164621 stated that, belmont blood infuser suddenly lost power in the middle of a massive transfusion.Unable to get machine to turn back on.Had to borrow another belmont machine from er to continue massive transfusion.
 
Additional Manufacturer Narrative
The internal complaint file #(b)(4).Has been logged for this incident for traceability.The ri-2 involved in the incident is not yet returned to belmont medical technologies for evaluation.The incident was initially reported to belmont by the user facility on jan 6th, 2025 that the unit stopped in the middle of using it on a patient, no further known details.Based upon the information provided, belmont documented the incident to be non-reportable at that point.Subsequently, belmont received medwatch #mw5164621 on january 31st, 2025 detailing that patient required intervention, therefore reporting this now.Belmont initially received update on this complaint from the user facility on jan 7th, 2025, where the complainant valerie brown had reported that- during the case, the unit shut off right away after being unpuged from ac.The users were able to restart by plugging back ac line.The case was completed and the patient was not harmed.The biomed was able to fully charge the unit overnight but the battery life was only last a minute or so.Whereas medwatch report #mw5164621 (received on jan 31st, 2025) by dana mcbenttes reported that-belmont blood infuser suddenly lost power in the middle of a massive transfusion.Unable to get machine to turn back on.Had to borrow another belmont machine from er to continue massive transfusion.The medwatch report #mw5164621 mentioned that there was serious injury but it was later confirmed by the medwatch reporter dana mcbenttes on feb 6th that there was no adverse outcome to the patient.It was selected due to the patient requiring intervention due to the equipment malfunction.In the event of: "no power or battery run time is too short", the operator's manual provides with the possible condition: "power cord not plugged into ac power.Batteries discharged in dc operation" and the operator action as " change ac power source, check power cord connections.Recharge internal battery by connecting the power cord to the ac line.If the battery run time is less than ½ hour after a full 8 hour charge, call service to replace the rechargeable battery".If the problem is- power off immediately after switch to on.System turns on for 2-3 seconds, then turn off automatically with the possible action "igbt's on driver 'a'and 'b' shorted.Eprom is not seated in the socket properly with the operator action "if the problem persists, power off and service machine.Belmont is waiting on the ri-2 to be returned for investigation.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
The device was evaluated by a belmont service technician.It was identified that the device's battery voltage was low and would not hold a charge, which led to the reported shutdown.Root cause was isolated to the batteries of the device.No other issues were found during testing.The device history was reviewed and no other issues were identified.The batteries were replaced to resolve the issue.To ensure that the unit performs according to our specifications before shipping it back, we performed a routine calibration of the system, operated the unit at elevated temperature for 48 hours.Upon completion, a final functional test, an electrical safety test, and a final inspection were performed.The unit passed all test specifications and inspection requirements.We will continue to monitor these incidents going forward.

Brand Name
RAPID INFUSER RI-2, 120V, 1000ML/MIN
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key21469213
Report Number1219702-2025-00014
Device Sequence Number11675718
Product Code FRN
UDI-Device Identifier10896128002630
UDI-Public10896128002630
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00037
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale